Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 23, 2010, 4:17 AM CST for 39 counties in Alabama. It took effect at Jan 23, 2010, 12:00 PM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2010, 4:17 AM CST (10:17 UTC)
- In effect from
- Jan 23, 2010, 12:00 PM CST
- Expired
- Jan 24, 2010, 2:00 PM CST
- In force
- 26 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS74 KBMX 231017 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 417 AM CST SAT JAN 23 2010 ...BREEZY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD FRONT... .WINDS WILL BEGIN INCREASING THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THESE BREEZY CONDITIONS WILL LAST THROUGH MUCH OF THE NIGHT. ALZ011>015-017>050-231830- /O.NEW.KBMX.WI.Y.0001.100123T1800Z-100124T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 417 AM CST SAT JAN 23 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY. BREEZY CONDITIONS WILL DEVELOP BY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS WILL BE BETWEEN 10 AND 20 MPH. A FEW WIND GUSTS AROUND 30 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION WILL BE SOUTH...THEREFORE HIGH PROFILE VEHICLES TRAVELING IN AND EAST OR WEST DIRECTION WILL BE IMPACTED THE MOST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
540 WWUS74 KBMX 231834 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1234 PM CST SAT JAN 23 2010 ...BREEZY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD FRONT... .WINDS WILL BEGIN INCREASING THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THESE BREEZY CONDITIONS WILL LAST THROUGH MUCH OF THE NIGHT. ALZ011>015-017>050-240600- /O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1234 PM CST SAT JAN 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. WINDS WILL INCREASE ACROSS CENTRAL ALABAMA THROUGH THE AFTERNOON AND INTO THIS EVENING...AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH AND A FEW WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION WILL BE SOUTHEAST TO SOUTH... THEREFORE HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE IMPACTED THE MOST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
122 WWUS74 KBMX 240400 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1000 PM CST SAT JAN 23 2010 ...BREEZY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD FRONT... .WINDS WILL CONTINUE TO INCREASE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. THESE BREEZY CONDITIONS WILL LAST THROUGH THE OVERNIGHT HOURS. ALZ011>015-017>050-241200- /O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 1000 PM CST SAT JAN 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. WINDS WILL INCREASE ACROSS CENTRAL ALABAMA THIS EVENING...AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH AND A FEW WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE IMPACTED THE MOST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
537 WWUS74 KBMX 241027 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 427 AM CST SUN JAN 24 2010 ...WINDY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD FRONT GRADUALLY DECREASING FROM WEST TO EAST THIS AFTERNOON... ALZ019>021-027>029-036>038-041>050-241400- /O.EXT.KBMX.WI.Y.0001.000000T0000Z-100124T2000Z/ CALHOUN-CHEROKEE-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA- TALLAPOOSA-CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ANNISTON...CENTRE...HEFLIN... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 427 AM CST SUN JAN 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH WITH A FEW WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ015-017-018-023>026-032>035-039-040-241400- /O.EXT.KBMX.WI.Y.0001.000000T0000Z-100124T1600Z/ WALKER-BLOUNT-ETOWAH-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-HALE- PERRY-BIBB-CHILTON-MARENGO-DALLAS- INCLUDING THE CITIES OF...JASPER...ONEONTA...GADSDEN... TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM... ALABASTER...PELL CITY...MOODY...GREENSBORO...MOUNDVILLE... MARION...CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA 427 AM CST SUN JAN 24 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH AND A FEW WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ011>014-022-030-031-241200- /O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-PICKENS-SUMTER-GREENE- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...CARROLLTON...LIVINGSTON...EUTAW 427 AM CST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH AND A FEW WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
792 WWUS74 KBMX 241345 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 745 AM CST SUN JAN 24 2010 ...WINDY CONDITIONS EXPECTED AHEAD OF AN APPROACHING COLD FRONT GRADUALLY DECREASING FROM WEST TO EAST THIS AFTERNOON... ALZ019>021-027>029-036>038-041>050-241800- /O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T2000Z/ CALHOUN-CHEROKEE-CLEBURNE-TALLADEGA-CLAY-RANDOLPH-COOSA- TALLAPOOSA-CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ANNISTON...CENTRE...HEFLIN... TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD... ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 745 AM CST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON. WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH WITH A FEW WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ALZ015-017-018-023>026-032>035-039-040-241600- /O.CON.KBMX.WI.Y.0001.000000T0000Z-100124T1600Z/ WALKER-BLOUNT-ETOWAH-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-HALE- PERRY-BIBB-CHILTON-MARENGO-DALLAS- INCLUDING THE CITIES OF...JASPER...ONEONTA...GADSDEN... TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM... ALABASTER...PELL CITY...MOODY...GREENSBORO...MOUNDVILLE... MARION...CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA 745 AM CST SUN JAN 24 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. WINDS WILL INCREASE ACROSS CENTRAL ALABAMA AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS UP TO 20 MPH AND A FEW WIND GUSTS AROUND 35 MPH WILL BE POSSIBLE. THE PREDOMINANT WIND DIRECTION WILL BE SOUTHEAST TO SOUTH...THEREFORE HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION WILL BE ADVERSELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 17 MPH AND HIGHER... OR WIND GUSTS OF 29 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 22, 11:50 PM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Jan 22, 11:50 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1150 PM CST FRI JAN 22 2010 .UPDATE...AVIATION. && .DISCUSSION...LOW CLOUDS THAT BLANKETED NORTH ALABAMA DURING THE DAY ON FRIDAY HAVE HASTILY RETREATED NORTHWARD THIS EVENING. THIS HAS CAUSED TEMPERATURES TO FALL FASTER THAN EXPECTED AND HAS INCREASED THE POSSIBILITY OF FOG. LOW TEMPERATURES OVERNIGHT HAVE BEEN LOWERED AREA WIDE. IN ADDITION TO FOG...LOW CLOUDS OVER GEORGIA ARE ADVANCING WESTWARD DUE TO EAST AND SOUTHEAST FLOW BECOMING ESTABLISHED OVER SOUTHEAST STATES. LOW CLOUDS WILL LIKELY SPREAD BACK INTO EAST ALABAMA BY MIDNIGHT AND SPREAD ACROSS A NORTH ALABAMA BEFORE SUNRISE. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. THE AFTERNOON LOW CLOUDS IN CENTRAL MOVED NORTH OUT OF THE TAF SITES AS EXPECTED. THIS HAS ALLOWED AREAS OF PATCHY FOG TO DEVELOP. THE SITES THAT HAVE SEEN FOG SO FAR...ONLY HAD IT FOR A SHORT PERIOD. MAY CONTINUE TO SEE PATCHES OF FOG HERE AND THERE...SO HAVE INCLUDED AT ALL SITES...EXCEPT FOR BHM. AS THE LOW CLOUDS WORK IN CEILINGS WILL DROP TO 400 TO 700 FEET. TRIED TO TIME THIS AS BEST AS POSSIBLE BASED ON CURRENT TRACKING. THE LOW CEILINGS WILL CONTINUE THROUGH THE THE MORNING. THERE WILL BE SOME IMPROVEMENT DURING THE AFTERNOON...BUT THEN THE CEILINGS WILL DROP AGAIN AHEAD OF THE STORM SYSTEM EXPECTED OVERNIGHT SATURDAY/SUNDAY. WINDS WILL CONTINUE TO INCREASE LATE AFTERNOON AND INTO THE EVENING. LOOK FOR SOUTHEASTERLY WINDS OF 12 TO 15 KTS WITH HIGHER GUSTS. LEFT THE MENTION OF RAIN OUT FOR NOW...BUT WILL LIKELY BE NEEDED IN THE NEXT FORECAST UPDATE. AS WAS MENTIONED IN THE PREVIOUS DISCUSSION...THE CEILOMETER AT EET IS CURRENTLY INOP...AND WILL BE FOR THE FORESEEABLE FUTURE. 16 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 22, 6:30 PM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CST FRI JAN 22 2010 ALZ011>015-017>050-240000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 630 PM CST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. MINOR RIVER FLOODING WILL CONTINUE TO BE EXPECTED ALONG THE TOMBIGBEE RIVER BASIN...AS WELL AS THE CATOMA CREEK. PLEASE REVIEW THE LATEST RIVER STATEMENTS FOR MORE INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AFTERNOON...BREEZY CONDITIONS WILL PREVAIL ACROSS CENTRAL ALABAMA WITH A FEW GUSTS OF 25 TO 30 MPH POSSIBLE. ANOTHER STORM SYSTEM WILL AFFECT CENTRAL ALABAMA SATURDAY NIGHT INTO SUNDAY. THERE WILL BE A SMALL CHANCE OF SEVERE THUNDERSTORMS ASSOCIATED WITH A SQUALL LINE MOVING ACROSS THE AREA FROM WEST TO EAST DURING THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL. BEHIND THE PASSING OF THE COLD FRONT SUNDAY MORNING...CONDITIONS WILL STILL BE CONDUCIVE TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY SUNDAY AFTERNOON. THE MAIN THREATS WITH ANY STORMS THAT FORM WILL BE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY SATURDAY NIGHT AND SUNDAY. 16
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:25 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 68 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.